I was recently prescribed a combination of Flagyl (which I had taken before) and Cipro (which is new to me.) I read some threads here about
the two drugs and came across a thread of an individual that had their hamstring rupture while taking it (tried to find the thread again but no luck.)
Anyway, I took the Cipro and that night my Achilles tendons were throbbing with pain. The next day, I got up and noticed my right ankle was almost twice the size of my left. I knew that I IMMEDIATELY needed to stop the Cipro. I called my doc, and he wanted to instead try Leviquin (which through reading here I learned is in the same family of drugs and has the same potential side effects.) I told my doc "no way" that I was going to take something that could do the same thing while my ankle is all swollen up. I'm still on the Flagyl and we've added Amoxicillin (I have absesses right now that I think got infected, yuck!)
I just wanted to thank everyone here for helping me to recognize a potentially serious situation. I'm not too impressed with my GI right now. I think I might go somewhere else. (Where is the question.)
Type I Diabetes- 28 yrs. (MiniMed Insulin Pump)
Celiac Disease- 6 yrs.
Crohn's Disease- 1+ year (Nov. '06)